Aa
A
A
Close
Avatar universal
Effexor xr 37.5
I have been taking Effexor xr 37.5 everyday for two months. It has calm me down alot, I would yell at my husband and grandson, get onto him for no reason at all, I was under alot of stress. Now my doctor has raised my dose up to 75mg. It had gotten to where the 37.5 i caught myself snapping off again. When i first started the 37.5 it did wonders for me. I have heard so many bad things about this medication! I was off of it for three days and i did notice that i was very nerverous, and just wanted to sit and cry, so today i went and got the 37.5 refilled, my 75mg have not came in yet. I do my medicines through mail oder, but i still had some refills left on the 37.5, so i refilled it today. Now i am worried about the 75mg. Is Effexor xr bad for you? When i take it , I feel like i can deal with everyday problems better. an
Cancel
8 Answers
Page 1 of 1
Avatar universal
no i was on Effexor xr 75mg for 5yrs with very good results. i recently switched cause it can raise ur BP. but it will take awhile for that to happen for instants like me 5yrs. and 37.5 is extremely low so im surprised it has eve worked 2 months. many people take 150-300MGS a day of Effexor. good luck and i think the 75 will be much better for you.. if u need anything contact me..


Shawn Bascone (Student Psychotherapy & BH) DCC
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
everyone responds differently to the same med. Kalmkidd is right, it can raise you blood pressure, it did with me so keep on eye on that. i was on it as long as Kalmkidd was at the same dose and started having very bad side effects. that may not happen with you. if your concerned maybe you should think about a different med. take care. Remar
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Effexor XR can be very helpful for depression and anxiety.  It gets a bad reputation because of the discontinuation syndrome.  You likely experienced a mild version of this when you missed a few doses.  Just be aware that if and when you decide to stop taking Effexor XR, you should taper gradually.  Elevated blood pressure can occur, but you can check that every month at the pharmacy and when you go in for doctor's appointments.  Other than that, enjoy the benefit of being able to better deal with problems.  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Most people don't respond on a dosage as low as 37.5Mgs a day of Effexor. Some that are very med sensitive can find this low dosage enough to do the trick, but in mosts cases dosages between 75 and 225Mgs a day are more common.

I took Effexor XR 300Mgs a day for 4 years and in that time it was very effective, as I was failing to respond to SSRI's.

You will hear a lot of Effexor bashing on the forum. People tend to only post the negitive.
Fact is that all AD medications have some level of withdrawl effect should you stop, even with a slow taper.

In fact I found the SSRI's Lexapro, and Zoloft to have just as bad withdrawl effects as did Effexor when I had to switch it to a TRi-Cyclic.

Was Effexor tough to taper off on? Yes it was, but I will take the 4 years of effectivness and remission that Effexor gave me in trade for the 10 weeks worth of withdrawl I had when I stopped it.

You have to understand one very key aspect of deciding to take Psycotopic medications such as SSRI's and SNRI's. That key aspect is; "is it worth it?"

Are the side effects and potential withdrawl effects worth the relief it gives me from my depression? That all depends on just how severe your depression and anxiety really are.

If my condition was mild would I take AD medication? No way. It's not a fair trade.
Unfortunatly my Depression and Anxiety are very severe and cronic, Thus in my case the disadvantages of the med side effects are worth it.

If you can function on a daily basis without taking these meds then you really shouldn't take them. If you can not, then I think the choice is clear.

Only you can make that choice. Just choose wisely, because as I said there are disadvantages.

Regards.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I have used Effexor for about 2 years. My experience so far is that at the low doses, ie anything at or below 150mg per day, it may give an initial lift in mood for the first couple of months. After that I found I slipped back a bit (I have suffered from severe clinical depression, stress prevoked), so under psychiatric advice I increased up to 375mg per day. On that dose I am much more stable in mood; I would say that its anti-anxiety effects took a high dose to work for me. In theory the noradrenaline reuptake inhibition effect (the "N" in SNRI) requires a daily dosage of at least, and usually more than, 150mg/day.
By the way, I found that transient side effects like night sweats were only a problem when increasing up to 225mg/day. Beyond that further increases didn't seem to provoke side effects.

All the best.

I have not tried decreasing the dose, so I'm afraid I can't comment on the experience of withdrawal from Effexor; however, withdrawal from any SSRI or SNRI is best done in small decrements over a few months. Going cold turkey on them can be brutal, so I'm informed.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Donna, I wouldn't be afraid of such a low dose of Effexor, and until the refill came in, I would take 2 of the 37.5 to equal your 75 mg dose.  I started low and eventually ended up at 187.5 mg, which seems to be the dose for me.  Work closely with your doctor to find your ideal dose.  

I thought the help was worth the risk!  And this medication has really helped me to cope over the past year!

PS...My friend received no relief from 75 mg, but when her doctor changed  her to 150 mg, she is like a new person.  We are in our fifties, so it  is wonderful to feel like a new person at such an age! ha
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Can effexor cause death? I am on37.5 I feel extremely tired and worried about my blood pressure. Also, what are the interaction with trazodone? Thank you
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I think that all the side effects are scaring people. It may be that it affects everyone different. It is scaring me. I have been on Effexor for 16 days at 37.5 and after reading all of these withdrawals effects I am thinking of just dropping it and not taking it again.
Comment
Cancel
Comment
Avatar universal
You can get side effects from any med, but not everyone gets them. This thread is 3 years old so no one will see your post.
Comment
Cancel
Avatar universal
Agree, very old post.  I have discovered why I'm seeing these -- I've been switching browsers and I get the active ones whereas I usually only look at the new ones.  Amazing I have only learned this now after years on this site.  I personally think it's great that people are getting scared of the side effects -- you should be.  All medications have side effects that can be quite dramatic, and often doctors don't tell us much about it.  So it's not a bad thing you do your homework.  You might end up trying something that doesn't involve medication and find it works, saving you some risk.  You might find you'd prefer a different drug -- doctors often don't know much about drugs and use ones they've been told about most by their pharmaceutical company rep they like the best.  And if you take a drug, you'll be prepared if you get the worst side effects and know why it's happening so you can deal with it and not be at the mercy of doctors who usually don't take the time to listen to us.  Being prepared often eliminates the worst problems of medication, especially withdrawal problems, as you're ready to go slow when you stop.  I have suffered by not doing my homework -- it's hard to blame a drug everyone knows causes certain problems by now, it's usually the doctor who isn't treating them correctly or safely.  So just because a drug might cause harm doesn't mean it will and doesn't eliminate it from consideration, but it might move it down the rankings of what you try first.
Comment
Cancel
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Recent Activity
2020005 tn?1476662562
Blank
KTowne commented on Belle313's status
2 hrs ago
973741 tn?1342346373
Blank
specialmom A fall chill is in the air.... Comment
12 hrs ago
Avatar universal
Blank
Treelver joined this community
Welcome them!
Oct 16
Blank
Mood Tracker
Track your mood over time
Start Tracking Now
Top Mood Disorders Answerers
Depression Community Resources